Authors: Farah, Ilijas 
Veličković, Boban
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Von Neumann's problem and large cardinals
Journal: Bulletin of the London Mathematical Society
Volume: 38
Issue: 6
First page: 907
Last page: 912
Issue Date: 1-Jan-2006
Rank: M22
ISSN: 0024-6093
DOI: 10.1112/S0024609306018704
Abstract: 
It is a well-known problem of Von Neumann to discover whether the countable chain condition and weak distributivity of a complete Boolean algebra imply that it carries a strictly positive probability measure. It was shown recently by Balcar, Jech and Pazák, and by Veličković, that it is consistent with ZFC, modulo the consistency of a supercompact cardinal, that every ccc weakly distributive complete Boolean algebra carries a contiuous strictly positive submeasure - that is, it is a Maharam algebra. We use some ideas of Gitik and Shelah and implications from the inner model theory to show that some large cardinal assumptions are necessary for this result.
Publisher: London Mathematical Society

Show full item record

SCOPUSTM   
Citations

5
checked on Jul 13, 2024

Page view(s)

39
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.